Illinois, 2004Damaging Wind in Illinois, August 24, 2004
August 24, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 24, 12:30 AM CST, 13 hours 10 minutes earlier.
Area forecast discussion, Aug 24, 12:30 AM CST, 13 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CDT TUE AUG 24 2004
.DISCUSSION...
MCS IN WRN MO IN DRFTING S OR SE WITH THE 1000-500 THICKENSS PTN.
SHOWERS/TSTMS WILL REDELOP WITH NEW OUTFLOW BOUNDY ACRS SRN MO LATER
TODAY.
UPPER TROF WILL BE WEST OF MO FOR THE NEXT SEVERAL DAYS.
THIS WILL PRODUCE UNSTABLE AMS ACRS MISSOURI WITH A CHC FOR SHOWERS
AND TSTMS ALMOST EVERY PD THIS WEEK. BY SUNDAY LOOKS LIKE SOME
MOISTER WILL BE BLOCKED FROM THE GULF INTO TTHE MIDWEST...I AM NOT
RULING ISOLATED TSTMS TO DEVELOP BY SUNDAY AND MONDAY...BUT MAINLY
AFTER A CHC FOR ALMOST EVERY DAY APPEAR TO BE DRY FOR SUNDAY AND
MONDAY.
TEMPS FCST WILL BE IN THE 80S MOST OF THE TIME...BY WED AND THURSDAY
SW FLW WILL PUSH TEMPS FEW DGRS HIGHER TO NEAR 90. THE LOWS WILL
BE IN THE 60S. DONT SEE ANY EXTREME TEMPS FOR THE REST OF THE WEEK
FOR NOW.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Aug 24, 10:32 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT TUE AUG 24 2004
ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072-073-251200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-WARREN-WASHINGTON-
1132 AM CDT TUE AUG 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON AND
AGAIN TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE EAST
ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON...AND ALSO REDEVELOP
OVER THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR GREATER...HAIL UP TO THE
SIZE OF QUARTERS...HEAVY RAIN AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE
MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE
A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK.
A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN
INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
ILZ060-064-065-069-070-074-079-MOZ074-075-084-085-099-251200-
BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONTGOMERY IL-
RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON IL-
1132 AM CDT TUE AUG 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND AS WELL AS SOUTH CENTRAL AND FAR SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND TONIGHT. WHILE THESE STORMS ARE NOT
EXPECTED TO REACH SEVERE LIMITS...THEY WILL BE CAPABLE OF PRODUCING
SOME SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF DOWNPOURS AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE
MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE
A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK.
A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN
INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
BRITT
In the hours before
Local storm report, Aug 24, 12:53 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT TUE AUG 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG VILLA RIDGE 38.47N 90.88W
08/24/2004 FRANKLIN MO TRAINED SPOTTER
LARGE TREES DOWN BLOCKING ROADWAYS IN TOWN.
&&
LENNINGLocal storm report, Aug 24, 1:04 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT TUE AUG 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG HOUSE SPRINGS 38.42N 90.57W
08/24/2004 JEFFERSON MO LAW ENFORCEMENT
SEVERAL TREES BLOCKING ANTIRE ROAD.
&&
LENNINGLocal storm report, Aug 24, 1:10 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT TUE AUG 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG BALLWIN 38.59N 90.55W
08/24/2004 ST. LOUIS MO EMERGENCY MNGR
6 TO 8 INCH TREES DOWN
&&
LENNINGLocal storm report, Aug 24, 1:13 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CDT TUE AUG 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
08/24/2004 JEFFERSON MO LAW ENFORCEMENT
LARGE BRANCHES DOWN IN TOWN
&&
LENNINGLocal storm report, Aug 24, 1:32 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT TUE AUG 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG HIGH RIDGE 38.46N 90.53W
08/24/2004 JEFFERSON MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN
&&
LENNINGThunderstorm Wind, Madison
- When
- August 24, 1:40 PM CST
- Where
- Madison County, Godfrey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.950, -90.183
Amateur radio spotters reported small trees and large tree branches down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Missouri, August 24, 2004$28,000 · 55 kt wind · 4 events
- Flash Flood and Damaging Winds in Indiana, August 24, 2004$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, August 24, 20041 injured · $15,000 · 1 in hail · 4 events
- Heavy Rain in Washington, August 24, 2004$25,000 · 1 event
- Flash Flood and Flooding in Oregon, August 24 to 26, 200413 events
- Flood and Hail in Kansas, August 24, 20041 in hail · 4 events
- Hail in Kansas, August 24, 20041 in hail · 3 events
- Flash Flood and Hail in Kansas, August 24, 20040.88 in hail · 2 events
- Damaging Winds in Missouri, August 24, 200455 kt wind · 2 events
- Flash Flood and Damaging Wind in Illinois, August 24, 200452 kt wind · 2 events
- Flash Flood in Missouri, August 24, 20041 event
- Damaging Wind in Louisiana, August 24, 2004$5,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419765.